Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 16, 2001, 3:05 PM EDT for Miami-Dade County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 16, 2001, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties
County Miami-Dade County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:33 PM EDT | Thunderstorm Wind 52 E | Homestead, FL | An Everglades National Park employee estimated wind gusts near 60 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:06 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 16, 2:06 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT SAT JUN 16 2001 WHEN I LEFT A COUPLE OF DAYS AGO, ETA HAD REMNANTS OF ALLISON IN ATLC AS COMPARED TO AVN. SEEING ALLISON STILL AROUND DELMARVA HAVE A BIT MORE CONFIDENCE IN AVN SOLUTION INSTEAD OF ETA TAKING ALLISON SE AND DEVELOPING SURFACE LOW SE CAPE HATTERAS. SO..... REMNANTS ALLISON MEANDER AROUND THE DELMARVA PENINSULA THROUGH TONIGHT THEN COLD FRONT OVER NEW ENGLAND CATCHES SYSTEM AND MOVES REMAINS NE ALONG NEW ENGLAND ATLC COAST. SURFACE TO 700 MB TROUGH MOVES SE STALLING OVER CENTRAL FLA SUN INTO MON. EVE ACTIVITY TONIGHT MAINLY WESTERN SUBURBS(HOPEFULLY NO STRAY STRONG GUST FRONT TO KICK THINGS E). ON SUN, WITH SURFACE/700 MB TROUGH TO N, WEAK SURFACE SW FLOW DEVELOPS BUT E COAST SEA BREEZE STILL EXPECTED AND WITH A 700 MB W/NW STEERING FLOW, TRAJECTORY OF CONVECTION WILL BE TOWARD E COAST AFTERNOON WITH EVENING ACTIVITY MAINLY E. 700MB TROUGH BEGINS TO FILL/WEAKEN MON AS HIGH PRESSURE BEGINS TO REBUILD OVER THE SE U.S. BUT FLOW REMAINS SW WHICH WARRANTS HIGHER POPS E COAST AGAIN WITH EVE ACTIVITY MAINLY E SUN NIGHT. MON NIGHT SIMILAR SUN NIGHT. COMPARED TO TODAY, A GRADUAL DECREASE IN POPS W COAST SUN AND MON. HAVE SEEN A MORE MOIST AND MORE UNSTABLE ATMOSPHERE TODAY THROUGH MON BUT SLOW STEERING FLOW WILL ALLOW HEAVY RAINS. 500 MB TEMPS REMAIN RATHER COOL SO HEAVY WEATHER POSSIBLE EACH AFTERNOON THIS AFTERNOON, SUN AND MON. IN E WILL GO ABOVE POPS GUIDANCE THROUGH PERIOD ESPECIALLY INTERIOR AND E COAST AREAS. TEMPS REASONABLE. IN THE EXTENDED, HIGH PRESSURE SURFACE/ALOFT BUILDS OVER THE SE U.S. AND ADJACENT W ATLC. A DECENT SE FLOW DEVELOPS OVER S FLA REGULATING ACTIVITY TO BE LATE NIGHT/EARLY MORNING E COAST TO MAINLY AFTERNOON AND EVENING INTERIOR AND W THROUGH THURSDAY. THIS PATTERN PERSISTS THROUGH THU WHEN ANOTHER STRONG SHORT WAVE TROUGH BEGINS TO DEVELOP OVER THE UPPER MIDWEST. AS SYSTEM DIGS AND MOVES SE, THE SURFACE RIDGE MOVES SE TO S OF AREA BY SATURDAY WITH STEERING FLOW BECOMING SW FRI AND SAT ENSURING A WETTER E COAST WITH SOME WARMING ESPECIALLY SAT. IN THE COASTAL ZONES, WINDS REMAIN GENERALLY 10 KNOTS OR LESS WITH DIRECTION VARYING FROM SE TO SW THEN BACK TO SE IN EXTENDED FOLLOWING POSITION OF THE SURFACE TROUGH. FIRE WX...NO HIGHLIGHTS. MIA TT 077/089 076/088 077 1535454 PBI TT 074/090 073/087 076 1536454= .MIA...NONE.
In the hours before
Special weather statement, Jun 16, 11:00 AM EDT, 4 hours 5 minutes before
FLZ063-066>075-162000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT SAT JUN 16 2001 ...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL BE MOST ACTIVE FROM THE EXTREME WESTERN SUBURBS IN THE SOUTHEAST COAST WESTWARD. THESE STORMS WILL BE NEARLY STATIONARY FOR THE MOST PART OR DRIFT SLOWLY TOWARD THE SOUTH SOUTHWEST. THE SLOW MOVEMENT OF THESE STORMS WILL RESULT IN LOCALLY VERY HEAVY RAINFALL. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. A FEW OF THE STORMS COULD EVEN BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED. AFTERNOON TEMPERATURES ARE FORECAST TO REACH THE LOWER TO MID 90S ONCE AGAIN THIS AFTERNOON PARTICULARLY INLAND. THESE TEMPERATURES WILL COMBINE WITH DEW POINT READINGS RANGING FROM THE LOWER TO MID 70S RESULTING IN HEAT INDICES NEAR 105 DEGREE THIS AFTERNOON. IF YOU HAVE TO BE OUTDOORS THIS AFTERNOON...TRY TO LIMIT EXPOSURE IN THE SUN AND DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA. PS
Local storm report, Jun 16, 1:03 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1253 PM COOPER CITY FL 60-70 MPH TSTM GUST
06/16/01 BROWARD TREES DOWN AND POWER
OUTTAGES. WIND GUSTS
MEASURED BY ANEMOMETER.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jun 16, 1:25 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM MIAMI LAKE FL .75 INCH HAIL
06/16/01 DADE TREES BENT OVER BY WIND
ALSO. REPORTED BY
PUBLIC.
0122 PM MIAMI LAKE FL 1 INCH HAIL
06/16/01 DADE INTERSECTION OF THE
PALMETTO AND NW 57TH
AVENUE. REPORTED BY
OFF-DUTY NWS EMPLOYEE.Local storm report, Jun 16, 2:07 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0154 PM GREENACRES CITY FL 1 INCH HAIL
06/16/01 PALMBEACH CORNER OF SR 80 AND JOG
ROAD. REPORTED BY
STORM SPOTTER PB151.Local storm report, Jun 16, 2:47 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WEST MIAMI FL 1 INCH HAIL
06/16/01 DADE CORNER OF TAMIAMI TRAIL
AND KROME AVENUE.
REPORTED BY MICCOSUKEE
h LAW ENFORCEMENT OFFICIAL.Local storm report, Jun 16, 2:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WEST MIAMI FL 1 INCH HAIL
06/16/01 DADE QUARTER SIZE HAIL AT
THE INTERSECTION OF
KROME AVENUE AND
TAMIAMI TRAIL. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:47 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 43 min |
| Jun 16, 1:25 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 50 min |
| Jun 16, 1:58 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 47 min |
| Jun 16, 6:21 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.